Sign in to follow this  
Followers 0
EricP

Hand Termors

9 posts in this topic

I know not everyone has experienced tremors quitting Adderall however unfortunately I am one of them. I am thinking "maybe" I also had them slightly toward the last few months of using however was also drinking coffee and they were very mild.

Now quitting they are pretty much consistently there in both hands. Not always noticeable enough to bother me however if I hold my fingers out in front of me I see them dance in a high frequency fashion a bit almost side to side while spread apart. It rarely affects my ability to do anything unless I get anxious or post workout I could mistype keys more easily or just have that uneasy shaky feeling. I have been considering a neurologist appt. however also want to give my body more time to readjust. 

Can anyone else explain their tremors? Did you have them while on Adderall or Off and were they similar to my description? How long until they went away after quitting or did they?

 

Share this post


Link to post
Share on other sites

I definitely experienced tremors, in both my hands and feet. However, I think mine were mostly alcohol related as I was drinking an obscene amount of alcohol to ease the comedown.. they went away almost immediately after quitting.,.

Share this post


Link to post
Share on other sites

Yeah I drank a bit heavy years ago at the end of my many bad days however that was over a year ago since my last drink. That was the first thing I quit. No tremor that I recall while drinking or quitting. 

They are constant however definitely increase significantly with anxiety which has definetly been an issue since stopping the Adderall. 

Share this post


Link to post
Share on other sites

I guess withdrawal tremors or "shakes" are not that common as I haven't seem much input on this.. I have read about it on other forums and especially meth forums... I guess I will just wait it out as some say it goes away and others say you just get used to it. 

In the meantime this week I am finding controlling constant underlying anxiety is my key to solving many symptoms including reducing my tremors. The days I have bad anxiety seem to be the most debilitating ones.

Trying very hard to using all natural approaches to remedy this it's not easy some days. I cannot find great support for SSRI or SNRI's anywhere really. As much as I would love to get some help I really don't want to be in the same boat a year from now trying to quit another prescription drug.

Share this post


Link to post
Share on other sites

I experienced awful hand tremors a few years ago when I would take Adderall and if I were in front people, it would cause a ton of anxiety and I would shake even more.  I would be so nervous that my hands would start shaking and that everyone would notice that I would avoid going to lunch with coworkers so that I wouldn't have to reach for my food.  The tremors caused so much anxiety that even after weeks off of Adderall, I my hands would shake unexpectedly and my nerves would make it even worse.  I talked to my doctor (did not know I was off and on Adderall) and he prescribed me a beta blocker called Propanolol.  He suggested I take it as needed when I had a meeting, interview, or any other situation that make make me anxious and cause tremors which I did. After using it as needed for about two months, the tremors went away completely.  I was able to reassure myself that the tremors were more mental than physical and I could control them on my own.  Not sure if that helps but I feel your pain :)

1 person likes this

Share this post


Link to post
Share on other sites
On 9/24/2017 at 8:41 PM, Jan34 said:

I experienced awful hand tremors a few years ago when I would take Adderall and if I were in front people, it would cause a ton of anxiety and I would shake even more.  I would be so nervous that my hands would start shaking and that everyone would notice that I would avoid going to lunch with coworkers so that I wouldn't have to reach for my food.

oh lord- i had this EXACT experience, shaking so violently that i couldn't pick up food with utensils, spilling water on myself. id just avoid dining out with people altogether. thank you for sharing this powerful experience.

regarding the shaking, this is pretty common. an imbalance or deficiency of dopamine is associated with loss of motor control (tremors, ticks, spasms), an extreme example being Parkinson's Disease. i had *really bad* shakes for a few months after quitting, and i remember so vividly a day 2 years ago where i had to do a presentation at a trade show in front of a LOT of people, and i could not for the life of me keep the laser pointer steady. it was horribly embarrassing, but i made it through.

the tremors definitely go away, you just need to give your body some time to normalize. (:

Share this post


Link to post
Share on other sites

Thank you both for sharing! I have a mild case in the sense that I can still function for the most part. Utensils and spilling is not a problem, however I do feel I am a bit noisier shuffling around in drawers and just shaky doing fine motor skills. It's also a mind over matter in the sense that if I focus on the tremors the anxiety goes up and thus the tremors do also.

Speaking of Parkinson's I got this off of the National Parkinson's Foundation guide "What you and your family should know" guide'

"Drug-induced parkinsonism can be difficult to distinguish from Parkinson’s, though the tremors and postural instability may be less severe. It is usually the side effect of drugs that affect dopamine levels in the brain, such as antipsychotics, some calcium channel blockers, and stimulants like amphetamines and cocaine. If the affected person stops taking the drug(s), symptoms usually subside over time, but may take as long as 18 months to do so."

I am praying for the 18 months at this point as many of the non-motor symptoms of Parkinson's are very similar to quitting Adderall also. Reading this stuff is just plain scary however we should all be educated and pass the info on to others whom have not quit or are considering using Adderall. Abuse to this are of the brain is not something anyone should be reconsidering. 

Thank you for the support and hope!

Share this post


Link to post
Share on other sites

Thanks for the reply. Mine are mostly high frequency and I mostly have to either look for them or have anough anxiety for them to appear. I went to a neurologist and he called them phycological tremors. I am supposed to go back in a month. 

I think they are somewhat going away at least it seems like I have mornings without them. Time will tell. 

1 person likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0